Alert archive / Pennsylvania / Flood Watches in 2010
Flood Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Nov 29, 2010, 2:40 PM EST for 5 counties in Pennsylvania; Sussex County, Warren County, New Jersey. It took effect at Dec 1, 2010, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 2:40 PM EST (19:40 UTC)
- In effect from
- Dec 1, 2010, 1:00 AM EST
- Expired
- Dec 1, 2010, 3:34 PM EST
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
Counties Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 127 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WGUS61 KPHI 291940 FFAPHI URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 240 PM EST MON NOV 29 2010 ...HEAVY RAIN IS EXPECTED FROM LATE TUESDAY NIGHT INTO WEDNESDAY... .A STRONG COLD FRONT FROM THE WEST IS FORECAST TO WORK ITS WAY ACROSS EASTERN PENNSYLVANIA ON WEDNESDAY MORNING. THE FRONT WILL BE ACCOMPANIED BY HEAVY RAIN. STRONG GUSTY WINDS ARE ALSO POSSIBLE. PAZ054-055-060>062-301100- /O.NEW.KPHI.FA.A.0006.101201T0600Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 240 PM EST MON NOV 29 2010 ...FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLOOD WATCH FOR THE FOLLOWING PENNSYLVANIA COUNTIES...CARBON, MONROE, NORTHAMPTON, LEHIGH AND BERKS * FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD, WITH THE HEAVIEST RAIN FALLING FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE, THE LEHIGH OR THE SCHUYLKILL RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ IOVINO
6 follow-up statements
703 WGUS61 KPHI 300125 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 825 PM EST MON NOV 29 2010 ...HEAVY RAIN IS EXPECTED FROM LATE TUESDAY NIGHT INTO WEDNESDAY... .A STRONG COLD FRONT FROM THE WEST IS FORECAST TO WORK ITS WAY ACROSS EASTERN PENNSYLVANIA ON WEDNESDAY MORNING. THE FRONT WILL BE ACCOMPANIED BY HEAVY RAIN. STRONG GUSTY WINDS ARE ALSO POSSIBLE. PAZ054-055-060>062-301100- /O.CON.KPHI.FA.A.0006.101201T0600Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 825 PM EST MON NOV 29 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * THE PENNSYLVANIA COUNTIES OF CARBON, MONROE, NORTHAMPTON, LEHIGH AND BERKS * FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD, WITH THE HEAVIEST RAIN FALLING FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE, THE LEHIGH OR THE SCHUYLKILL RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ IOVINO
150 WGUS61 KPHI 300823 FFAPHI URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 323 AM EST TUE NOV 30 2010 ...HEAVY RAIN IS EXPECTED LATE TONIGHT INTO WEDNESDAY... .A STRONG COLD FRONT WILL CROSS THE REGION WEDNESDAY MORNING. THE FRONT WILL BE ACCOMPANIED BY HEAVY RAIN...WHICH IS EXPECTED TO FALL LATE TONIGHT AND WEDNESDAY MORNING. NJZ001-007-302100- /O.EXA.KPHI.FA.A.0006.101201T0600Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN- INCLUDING THE CITIES OF...NEWTON...WASHINGTON 323 AM EST TUE NOV 30 2010 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN NEW JERSEY... INCLUDING THE FOLLOWING AREAS...SUSSEX AND WARREN. * FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD...WITH THE HEAVIEST RAIN FALLING FROM LATE TONIGHT INTO WEDNESDAY MORNING. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ PAZ054-055-060>062-302100- /O.CON.KPHI.FA.A.0006.101201T0600Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 323 AM EST TUE NOV 30 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL PENNSYLVANIA...BERKS...LEHIGH AND NORTHAMPTON. IN NORTHEAST PENNSYLVANIA...CARBON AND MONROE. * FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD...WITH THE HEAVIEST RAIN FALLING FROM LATE TONIGHT INTO WEDNESDAY MORNING. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE...THE LEHIGH OR THE SCHUYLKILL RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
245 WGUS61 KPHI 302055 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EST TUE NOV 30 2010 ...HEAVY RAIN IS EXPECTED FROM LATE TONIGHT INTO WEDNESDAY... .A STRONG COLD FRONT FROM THE WEST IS FORECAST TO WORK ITS WAY ACROSS OUR REGION ON WEDNESDAY MORNING. THE FRONT WILL BE ACCOMPANIED BY HEAVY RAIN. NJZ001-007-PAZ054-055-060>062-011100- /O.CON.KPHI.FA.A.0006.101201T0600Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 355 PM EST TUE NOV 30 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * THE PENNSYLVANIA COUNTIES OF CARBON, MONROE, NORTHAMPTON, LEHIGH AND BERKS, AND FOR THE NEW JERSEY COUNTIES OF SUSSEX AND WARREN * FROM 100 AM WEDNESDAY THROUGH LATE WEDNESDAY NIGHT. * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD, WITH THE HEAVIEST RAIN FALLING FROM LATE TONIGHT INTO WEDNESDAY MORNING. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE, THE LEHIGH OR THE SCHUYLKILL RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ IOVINO
223 WGUS61 KPHI 010120 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 820 PM EST TUE NOV 30 2010 ...HEAVY RAIN IS EXPECTED FROM LATE TONIGHT INTO WEDNESDAY... .A STRONG COLD FRONT FROM THE WEST IS FORECAST TO WORK ITS WAY ACROSS OUR REGION ON WEDNESDAY MORNING. THE FRONT WILL BE ACCOMPANIED BY HEAVY RAIN. NJZ001-007-PAZ054-055-060>062-011100- /O.CON.KPHI.FA.A.0006.101201T0600Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 820 PM EST TUE NOV 30 2010 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * THE PENNSYLVANIA COUNTIES OF CARBON, MONROE, NORTHAMPTON, LEHIGH AND BERKS, AND FOR THE NEW JERSEY COUNTIES OF SUSSEX AND WARREN * FROM 100 AM WEDNESDAY THROUGH LATE WEDNESDAY NIGHT. * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD, WITH THE HEAVIEST RAIN FALLING FROM LATE TONIGHT INTO WEDNESDAY MORNING. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE, THE LEHIGH OR THE SCHUYLKILL RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ IOVINO
136 WGUS61 KPHI 010914 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EST WED DEC 1 2010 ...HEAVY RAIN IS EXPECTED TODAY... .A STRONG COLD FRONT FROM THE WEST IS FORECAST TO WORK ITS WAY ACROSS OUR REGION ON THIS MORNING AND AFTERNOON. THE FRONT WILL BE ACCOMPANIED BY HEAVY RAIN. NJZ001-007-PAZ054-055-060>062-012100- /O.CON.KPHI.FA.A.0006.000000T0000Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 414 AM EST WED DEC 1 2010 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...BERKS...CARBON...LEHIGH...MONROE AND NORTHAMPTON. * THROUGH LATE TONIGHT * RAINFALL AMOUNTS OF TWO OR THREE INCHES ARE POSSIBLE DURING THE WATCH PERIOD... WITH THE HEAVIEST RAIN FALLING FROM LATER THIS MORNING INTO THIS AFTERNOON. * THE HEAVY RAIN MAY CAUSE FLOODING ALONG SMALL STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. FLOODING IS NOT EXPECTED ALONG THE MAIN STEM OF THE DELAWARE... THE LEHIGH OR THE SCHUYLKILL RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT THERE IS THE POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR SUBSEQUENT FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA THAT IS PRONE TO FLOODING YOU SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
450 WGUS61 KPHI 012034 FFAPHI FLOOD WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 PM EST WED DEC 1 2010 NJZ001-007-PAZ054-055-060>062-012145- /O.CAN.KPHI.FA.A.0006.000000T0000Z-101202T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 334 PM EST WED DEC 1 2010 ...FLOOD WATCH IS CANCELLED... THE RAIN HAS ENDED AND ANY ONGOING FLOODING WILL BE HANDLED BY EITHER WARNINGS OR ADVISORIES. THEREFORE, THE FLOOD WATCH HAS BEEN CANCELLED. $$ GORSE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Nov 29, 1:00 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 29, 1:00 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 100 PM EST MON NOV 29 2010 .SYNOPSIS... HIGH PRESSURE CENTERED ALONG THE COAST LATE THIS MORNING WILL MOVE EAST OF THE AREA TODAY AND TONIGHT. A WEAK WARM FRONT WILL CROSS THE REGION TUESDAY...FOLLOWED BY A STRONG COLD FRONT WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE END OF THE WEEK. LOW PRESSURE FROM THE WEST MAY TRACK OFF THE MIDDLE ATLANTIC COAST SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS THE MID LEVEL RIDGE BUILDS CLOSER...MAINLY JUST SOME HIGH CLOUDINESS IS EXPECTED FROM TIME TO TIME TODAY. THE AIRMASS STARTS OFF VERY DRY...THEN MOISTENS A BIT IN THE LOWER LEVELS AS THE RETURN FLOW AROUND THE SURFACE HIGH BRINGS IN HIGHER DEW POINTS. LATEST VSBY SATELLITE PICS INDICATE A FEW ISOLATED CLOUDS OVER THE WESTERN THIRD OF PA, WITH EVEN MORE CLOUDS OVER OHIO. AS THE SURFACE HIGH GETS OFFSHORE...THE FLOW NEAR THE COAST WILL BECOME ONSHORE...AND THIS MAY KEEP TEMPERATURES THERE A TAD COOLER THIS AFTERNOON THAN ELSEWHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... MID LEVEL RIDING CRESTS OVER THE AREA THIS EVENING...THEN STARTS TO MOVE OFFSHORE. IN THE DEEP SOUTH SOUTHWEST FLOW BEHIND THE RIDGE... MID AND HIGH CLOUDINESS MAY INCREASE LATER TONIGHT. BEFORE THAT HAPPENS...TEMPERATURES SHOULD TUMBLE THIS EVENING...THEN BECOME STEADIER AS CLOUDS INCREASE LATE TONIGHT. THE RETURN FLOW AROUND THE SURFACE HIGH (OFFSHORE TO THE NORTHEAST OF THE AREA TONIGHT) SHOULD START TO SATURATE THE LOWER LEVELS. NOTED A BANK OF LOWER CLOUDS OFF THE SOUTHERN DELMARVA COAST...AND THE LOW LEVEL TRAJECTORY COULD BRING THIS CLOUDINESS INTO SOUTHERN AREAS LATER TONIGHT. AT THIS POINT...WOULD NOT EXPECT MUCH IN THE WAY OF FOG WITH THIS (MOST LIKELY JUST STRATUS). BASED ON THE INCREASING CLOUDS AND HIGHER DEW POINTS...LOWS WERE GENERALLY BASED ON THE WARMER NAM MOS NUMBERS...EXPECT IN PROTECTED AREAS LATER TONIGHT. IN THESE AREAS...THE COOLER GFS MOS NUMBERS WERE USED FOR LOWS. MODELS ARE COMING INTO BETTER AGREEMENT WITH RESPECT TO MASS FIELDS FOR THE TUESDAY AND WEDNESDAY TIMEFRAME. THIS WILL ALLOW FOR INCREASING CONFIDENCE OF WIND EVENT FOR LATE TUESDAY NIGHT AND WEDNESDAY...AS WELL AS THE POTENTIAL FOR HEAVY RAIN. THE LONG WAVE TROUGH OVER THE ROCKIES EARLY THIS MORNING WILL MOVE EAST AND SPAWN A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. IN THE DEEP SOUTH TO SOUTHWEST FLOW AHEAD OF THE LONG WAVE TROUGH... WARM AIR ADVECTION WILL MOISTEN THE COLUMN ACROSS WESTERN AREAS. AT THIS POINT...IT WOULD APPEAR AS THOUGH THE BEST WARM AIR ADVECTION SPURT WILL BE DURING THE AFTERNOON...MAINLY WEST OF THE DELAWARE RIVER. WHILE FAIRLY NEBULOUS IN THE MASS FIELDS...MODELS ARE SUGGESTING A WEAK WARM FRONT CROSSES THE AREA TUESDAY AFTERNOON. THIS FRONT COULD BE ENOUGH OF A FOCUS FOR RAIN ACROSS EASTERN PENNSYLVANIA DURING THE AFTERNOON. FURTHER EAST...THE AIRMASS COULD REMAIN DRY ENOUGH ABOVE THE SURFACE TO KEEP RAIN CHANCES TO A MINIMUM DURING THE DAY TUESDAY. HIGH TEMPERATURES TUESDAY WILL DEPEND ON WHERE THE WEAK WARM FRONT PASSES...AND WHETHER THERE IS ANY SUNSHINE ACROSS EASTERN AREAS (WHICH IS HINTED AT IN MODEL SOUNDINGS). FOR NOW...HIGHS WERE BASED MAINLY ON A MOS BLEND. SHOULD SUNSHINE OCCUR ACROSS EASTERN AREAS...HIGH COULD JUMP WELL INTO THE 60S ACROSS PORTIONS OF DELAWARE AND SOUTHERN NEW JERSEY. AS LOW PRESSURE MOVES TOWARD THE GREAT LAKES...AND SURFACE HIGH PRESSURE STRENGTHENS IN NORTHERN NEW ENGLAND...THE GRADIENT WILL INCREASE TUESDAY. IN ADDITION...WINDS ABOVE THE SURFACE WILL INCREASE AS A LOW LEVEL JET APPROACHES. THIS COULD MEAN HIGHER WINDS IN THE HIGH TERRAIN...AS 45 TO 50 KNOTS OF SOUTHERLY WIND APPROACH THE POCONOS TUESDAY AFTERNOON. RIGHT NOW...THESE WINDS LOOKS AS THOUGH THEY WILL REMAIN BELOW WIND ADVISORY CRITERIA. OVERALL...THE TREND HAS BEEN TO SLOW THE APPROACH OF THE SURFACE COLD FRONT ASSOCIATED WITH THE LOW HEADED TO THE GREAT LAKES. THIS SEEMS PRUDENT AS THE LONG WAVE TROUGH IS SLOWING...JUST AS IT STARTS TO TAKE ON A NEGATIVE TILT. BASED ON THIS...THE SEQUENCE OF EVENTS REMAINS THE SAME...JUST 3 TO 6 HOURS SLOWER THAN THIS TIME YESTERDAY. THE MAIN EVENT IS LATE TUESDAY NIGHT INTO WEDNESDAY. THE LONG WAVE TROUGH CONTINUES ITS SLOW APPROACH...DRAWING MOISTURE NORTH FROM THE EASTERN GULF OF MEXICO...WITH PRECIPITABLE WATER VALUES REACHING NEAR 1.60 INCHES LATE TUESDAY NIGHT AND WEDNESDAY MORNING. THIS IS 3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL FOR THE TIME OF YEAR...AND IS INDICATIVE OF THE STRONG GULF CONNECTION. THERE IS NOW A MULTI MODEL SIGNAL FOR BETWEEN 1 AND 3 INCHES OF RAIN ACROSS THE LEHIGH VALLEY AND THE POCONOS FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. THE FLOW SHOULD BE PARALLEL TO THE FRONT ACROSS WESTERN SECTIONS TUESDAY NIGHT...AND WOULD ALLOW THESE AREAS TO RECEIVE MORE IN THE WAY OF HEAVY RAIN. FURTHER EAST...GIVEN THE PROGRESSION OF THE SYSTEM...LESSER RAINFALL AMOUNTS ARE EXPECTED. SINCE THE FORECAST AREA HAS BEEN RELATIVELY DRY FOR THE PAST TWO WEEKS...HEADWATER AND FLASH FLOOD GUIDANCE IS FAIRLY HIGH. HOWEVER...SHOULD MOST OF THIS RAIN FALL IN A 6 TO 8 HOUR PERIOD (WHICH APPEARS LIKELY)...NUISANCE FLOODING CAN BE EXPECTED. A STRONG LOW LEVEL JET WILL BE STREAKING NORTH INTO THE FORECAST AREA AFTER MIDNIGHT. MODELS ARE COMING INTO BETTER AGREEMENT WITH RESPECT TO THE STRENGTH OF THE LOW LEVEL JET COMING IN JUST AHEAD OF THE SURFACE COLD FRONT. THE MULTI MODEL SIGNAL IS FOR A 65 TO 75 KNOT JET AT 925 MB. THE MERIDIONAL FLOW AT THIS LEVEL IS 3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL FOR THE FIRST PART OF DECEMBER. AS IT USUALLY THE CASE DURING STRONG WARM AIR ADVECTION PATTERNS... JUST HOW MUCH OF THE MOMENTUM WORKS ITS WAY DOWN WILL BE THE BIG FORECAST QUESTION. SINCE THE PASSAGE OF THE LOW LEVEL JET IS NOW EXPECTED AFTER SUNRISE WEDNESDAY...THERE LOOKS TO BE A BETTER SHOT AT MOMENTUM TRANSFER JUST AHEAD OF THE FRONT. MODEL SOUNDINGS SHOW THE DEPTH OF THE MIXED LAYER INCREASING JUST AHEAD OF THE FRONT TO ALLOW ACCESS TO 55 KNOTS OF WIND AT THE TOP OF THE INVERSION. THEN THE QUESTION BECOMES...WHERE THERE BE CONVECTION? AT THIS POINT...DESPITE THE INFLUX OF WARM AND MOIST AIR NORTH TUESDAY NIGHT...THE OVERALL STABILITY OF THE COLUMN LOOKS HIGH. SOME MODEL SOUNDINGS ARE INDICATING SOME ELEVATED CONVECTION...BUT THIS WOULD NOT HELP TRANSFER MOMENTUM LIKE BOUNDARY LAYER ROOTED CONVECTION. THIS COULD CHANGE WEDNESDAY MORNING. WHILE SUBTLE...THE MULTI MODEL CONSENSUS IS FOR THERE TO BE A MINIMUM OF STATIC STABILITY JUST AHEAD OF THE FRONT. IF BOUNDARY LAYER CONVECTION CAN DEVELOP (AND IT WOULD PROBABLY BE LOW TOPPED...BASED ON THE LIMITED INSTABILITY)...A LINE OF BROKEN CONVECTION COULD CROSS THE REGION WEDNESDAY MORNING. WITH OVER 50 KNOTS OF BULK SHEAR TO WORK WITH...A SQUALL LINE COULD DEVELOP JUST AHEAD OF THE FRONT. GIVEN THAT THE MID LEVEL TROUGH SHOULD BECOME NEGATIVE DURING THIS PERIOD...THERE IS AN INCREASING POSSIBILITY OF GUSTY WINDS WITH POSSIBLE CONVECTION. IT IS STILL TOO EARLY TO TELL IF ANY OF THE MOMENTUM WILL MIX DOWN AHEAD OF THE FRONT VERY LATE TUESDAY NIGHT (WESTERN AREAS) AND WEDNESDAY MORNING (EASTERN AREAS). CONVECTION WOULD AID IN THIS PROCESS...BUT THE DEVELOPMENT OF CONVECTION LOOKS TO BE JUST AS PROBLEMATIC. FOR NOW...WILL INDICATE GUSTY WINDS AND MENTION THUNDER...AND INCLUDE THIS INFORMATION IN THE HAZARDOUS WEATHER OUTLOOK. THE FRONT WILL EXIT THE REGION DURING THE MID TO LATE AFTERNOON. AHEAD OF THE FRONT...THE SOUTH SOUTHEAST FLOW SHOULD ALLOW THE AREA TO WARM. THERE IS AS MUCH AS A 10 DEGREE DIFFERENCE BETWEEN THE MOS VALUES FOR HIGHS WEDNESDAY. WITH THE SLOWER FRONTAL MOVEMENT ACCEPTED...HIGHS WERE EDGED TOWARD THE WARMER NAM MOS NUMBERS. BEHIND THE FRONT...THERE COULD BE A 1 TO 3 HOUR PERIOD OF WEST TO NORTHWEST WINDS NEAR 35 MPH...ESPECIALLY IN THE HIGHER TERRAIN. THE CYCLONIC FLOW BEHIND THE SURFACE LOW AND EXITING LONG WAVE TROUGH COULD ALLOW THE HIGH TERRAIN TO GET INTO SNOW SHOWERS WEDNESDAY NIGHT. AT THIS DISTANCE...IT IS TOO EARLY CONSIDER POSSIBLE ACCUMULATIONS. ELSEWHERE...SKIES SHOULD CLEAR WITH COLDER TEMPERATURES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A NEGATIVE TILT TROUGH SWEEPING ACROSS THE NORTHEAST/MID ATLANTIC REGIONS. THIS WILL ALLOW THE SURFACE COLD FRONT TO QUICKLY SWEEP EAST OF OUR REGION BY THE BEGINNING OF THIS TIME FRAME. WE THEN MAINTAIN SOME TROUGHING IN THE NORTHEAST WITH RIDGING OCCURRING ACROSS THE PLAINS TO THE WESTERN STATES. SOME ENERGY RIDING OVER THIS RIDGE LOOKS TO FAVOR SOME SORT OF SURFACE LOW CRUISING NEAR THE GREAT LAKES AND TOWARD THE MID ATLANTIC SATURDAY AND SUNDAY, THEN DOES THIS AMPLIFY NEAR THE EAST COAST. THE ECMWF CONTINUES TO MUCH MORE AMPLIFIED WITH THIS SYSTEM AS IT MOVES INTO THE EAST, COMPARED TO THE GFS AND SOME OTHER GUIDANCE. THERE DOES SEEM TO BE A POTENTIAL FOR TROUGH AMPLIFICATION ACROSS THE EASTERN PACIFIC, WHICH WILL IMPACT THE FLOW DOWNSTREAM. THE TIMING AND SHORT WAVE STRENGTH WILL INFLUENCE THE AMPLIFICATION THAT ENDS UP OCCURRING. HPC WENT WITH A TAPERED BLEND OF THE ECMWF/CANADIAN AND THE ECMWF ENSEMBLE MEAN. THIS SOLUTION SEEMS TO GENERALLY ELIMINATE THE LESS PREDICTABLE SMALLER SCALE FEATURES. WE INITIALIZED THE DATABASE WITH HPC GUIDANCE BUT THEN MADE SOME ADJUSTMENTS AFTER ADDITIONAL COLLABORATION. A PRESSURE GRADIENT REMAINS IN PLACE FOR THURSDAY WITH CONTINUED CAA, THEREFORE A BRISK DAY IS ANTICIPATED. HIGH PRESSURE THEN SETTLES EASTWARD FROM THE GREAT LAKES TO THE SOUTHEASTERN STATES FRIDAY INTO SATURDAY. THE CHILLY NORTHWESTERLY FLOW HOWEVER MAY KEEP STRATOCUMULUS CLOUDS ACROSS AT LEAST A PORTION THE CWA, ALTHOUGH THIS WILL DEPEND ON THE ACTUAL FLOW AND MOISTURE ADVECTION OUR WAY FROM THE EASTERN GREAT LAKES. THIS MAY ALLOW FOR SOME SNOW SHOWERS/FLURRIES TO OCCUR MAINLY ACROSS OUR FAR NORTHWESTERN ZONES WEDNESDAY NIGHT THROUGH THURSDAY. THE NEXT POTENTIAL SYSTEM DEPENDS ON ENERGY THAT COMES OVER THE RIDGE AND ACROSS THE NORTHERN PLAINS TO THE NORTHERN OHIO VALLEY FRIDAY NIGHT THROUGH SATURDAY. THE SURFACE HIGH SHOULD BE SHIFTING TO OUR EAST ATTM, WITH AN INCREASE IN CLOUDS SATURDAY. GIVEN THE UNCERTAINTY AND LOW CONFIDENCE, WE ONLY WENT WITH A SLIGHT CHC OF SNOW/RAIN IN THE GRIDDED DATABASE FOR SATURDAY NIGHT AND SUNDAY. AS FOR TEMPERATURES, WE GENERALLY FOLLOWED HPC WITH MAINLY SOME MINOR TWEAKS. OVERALL, IT LOOKS LIKE A CHILLY PATTERN ACROSS OUR AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. HIGH PRESSURE MOVING OFF THE COAST EARLY THIS AFTERNOON WAS ALLOWING FOR A BIT MORE OF A SOUTHERLY COMPONENT AT THE INLAND TAF SITES. THE NAM MOS SEEMS TO HAVE A HANDLE ON THIS...AND THESE WINDS ARE FORECAST TO BACK TO SOUTHEAST AROUND OR AFTER DARK. WIND SPEEDS WILL BE MOSTLY LESS THAN 10 KNOTS FOR THE REMAINDER OF THE AFTERNOON... THEN DROP TO 5 KNOTS OR LESS THIS EVENING. GREAT VFR FLYING WEATHER WAS OTHERWISE CONTINUING...AND WILL CONTINUE THIS EVENING. LOW LEVEL MOISTURE WAS SNEAKING UP THE APPALACHIANS...AND THIS IS EXPECTED TO ENCROACH ON OUR AREA DURING TONIGHT. ALSO...A POSSIBLE OCEANIC COMPONENT WILL BE IN PLAY BASED ON EARLY MORNING SATELLITE IMAGERY SHOWING OFFSHORE CLOUDS. THESE MAY RETURN IN THE FORECAST EASTERLY FLOW TONIGHT...WITH THE COMBINATION LIKELY TO BE MANIFESTED AS (MAINLY) VFR STRATOCUMULUS AFTER MIDNIGHT TONIGHT. MOS GUIDANCE IS SHOWING SLIGHT DETERIORATION TO MARGINAL VFR CEILINGS AROUND OR AFTER SUNRISE...PERSISTING INTO THE LATE MORNING. THIS TREND WAS ACCEPTED. THEN...VFR STRATOCUMULUS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY AS THE LOW LEVEL MOISTURE CONTINUES TO POOL AHEAD OF A FRONT LIFTING OUT OF THE TENNESSEE VALLEY. CEILINGS MAY DROP TO MARGINAL VFR LATER TUESDAY AFTERNOON IN SOME RAIN AND FOG FOR THE 30 HOUR KPHL TAF AS THE DEEPER LAYERED MOISTURE APPROACHES. OUTLOOK... MARGINAL VFR CONDITIONS ARE EXPECTED TO DROP TO IFR CEILINGS AND VISIBILITIES IN RAIN HEAVY AT TIMES LATER TUESDAY NIGHT THROUGH WEDNESDAY MORNING...AS THE COLD FRONT MOVES EASTWARD THROUGH THE REGION WEDNESDAY AFTERNOON. THE WIND FIELD AHEAD OF THE FRONT LOOKS IMPRESSIVE WITH LOW LEVEL WIND SHEAR CONDITIONS EXPECTED LATER TUESDAY NIGHT AND WEDNESDAY MORNING...AS 925 HPA WINDS OF 60 KNOTS DEMAND RESPECT. A FEW THUNDERSTORMS MAY ACCOMPANY THE FRONT WEDNESDAY. A RETURN TO VFR CONDITIONS IS EXPECTED WEDNESDAY NIGHT...WITH HIGH PRESSURE MAINLY WELL TO OUR WEST AND SOUTH THEREAFTER THROUGH FRIDAY. && .MARINE... LOOKS LIKE ANOTHER FINE WEATHER DAY ON THE WATERS WITH FAIR WEATHER AND LIGHT WINDS. THE SFC HIGH WILL PASS TO THE EAST LATER TODAY AND WINDS WILL SWITCH AROUND TO E OR SE BY TONIGHT. A LOW PRESSURE SYSTEM AND STRONG FRONT WILL APPROACH THE WATERS LATE TUE NIGHT AND WED. WINDS AND SEAS WILL STEADILY CLIMB AHEAD OF THE SYSTEM. OUR PRESENT GRIDS PAINT SCA CONDITIONS IN OUR 4TH PERIOD AND LOW END GALE CONDITIONS DURING THE 5TH PERIOD. WE WILL HOLD OFF AND LET THE DAY SHIFT RAISE ANY MARINE FLAGS. THE MODELS HAVE BEEN TRENDING SLOWER WITH THE SYSTEM ANYHOW...SO THE ONSET TIMES...OF SCA OR POSSIBLE GALE...MAY SLIP BACK FURTHER TOWARD WED WITH THEN NEXT SET OF MODEL RUNS. LOOKS LIKE ENHANCED CONDITIONS WILL PERSIST INTO EARLY THU. SHOWERS AND POSSIBLE THUNDER WILL BE ACROSS THE WATERS TUE NIGHT THROUGH WED. BREEZY AND COOLER WEATHER WILL ROUND OUT THE REST OF THE WEEK. SCA CONDITIONS AGAIN POSSIBLE DURING THE WEEKEND AS ANOTHER LOW MAY MOVE SOUTH OF THE WATERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES/MIKETTA NEAR TERM...MIKETTA SHORT TERM...MIKETTA LONG TERM...GORSE AVIATION.../ MARINE...O'HARA
Hazardous weather outlook, Nov 29, 3:17 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 AM EST MON NOV 29 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-300830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 317 AM EST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PERIOD OF HEAVY RAIN IS POSSIBLE FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. GUSTY WINDS MAY ALSO OCCUR AT THAT TIME. WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-300830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 317 AM EST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL LIKELY BECOME NECESSARY FROM TUESDAY INTO THURSDAY. A GALE WARNING MAY BE NEEDED FOR LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:30 PM EST | Gale Watch | PHI | 24 hr | |
| Nov 29, 3:30 PM EST | Small Craft Advisory | PHI | 36 hr |
Nearby
Flood Watches in Pennsylvania, 2010Flood Watches in New Jersey, 2010Every flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.